Flood, Lynn
- When
- August 3, 6:30 PM CST to 11:00 PM CST
- Where
- Lynn County, 3.87 mi SSW of New Moore to 4.69 mi W of New Moore
- Cause
- Heavy Rain
- Crop damage
- $250,000
- Reported by
- Public
- Coordinates
- 32.968, -102.056
Multiple rounds of slow-moving thunderstorms with heavy rain affected portions of the southern South Plains late this afternoon and evening. Far southwest Lynn County was affected particularly hard by these storms with rainfall between four and six inches |south of the communities of New Home and Wells.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Multiple rounds of slow-moving thunderstorms with heavy rain affected portions of the southern South Plains late this afternoon and evening. Far southwest Lynn County was affected particularly hard by these storms with rainfall between four and six inches |south of the communities of New Home and Wells. A farmer south of Wells reported a rainfall measurement of six inches and noted that many dirt roads were impassable due to standing water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 3, 5:36 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 636 PM CDT MON AUG 3 2015 .AVIATION... VFR CONDITIONS IN PLACE AT ALL THREE TAF SITES. BIGGEST UNCERTAINTY REMAINS AROUND CHANCES FOR TSRA AT ALL THREE TAF SITES. OUTFLOW FROM EARLIER STORMS IS GETTING READY TO CROSS OVER KLBB AND KPVW WHICH WILL SHIFT WIND TO THE WEST AND BE PRETTY GUSTY AT TIMES. THIS MAY HELP MORE STORMS DEVELOP. OTHER AREA OF STORMS IS MOVING TOWARDS KCDS. WILL INCLUDE TEMPO GROUP FOR THE FIRST 3 HOURS FOR KLBB AND KPVW BUT CONFIDENCE IS NOT THAT HIGH THAT STORMS WILL DEVELOP AND IMPACT THE TERMINALS. SHOULD SEE A GRADUAL DECREASE IN COVERAGE AFTER MIDNIGHT WITH VFR CONDITIONS AGAIN THROUGH TOMORROW. JORDAN && .PREV DISCUSSION... /ISSUED 257 PM CDT MON AUG 3 2015/ SHORT TERM... THERE ARE A COUPLE OF FEATURES TO TALK ABOUT HERE THAT COULD CHANGE OUR PLEASANT AFTERNOON WEATHER INTO SOMETHING MORE EXCITING THIS EVENING. FIRST...WE HAVE AMPLE MID-LEVEL MOISTURE WITH PWAT VALUES NEAR 1.5 INCHES. SECOND...A WEAK BOUNDARY IS DRAPED ACROSS THE SOUTH PLAINS GENERALLY ALONG A LINE FROM BROWNFIELD TO LUBBOCK TO PADUCAH. THIRD...A SHORT WAVE TROUGH IS PUSHING IN FROM NEW MEXICO. FINALLY...OTHER WEAK HIDDEN BOUNDARIES LEFT OVER FROM CONVECTION OVERNIGHT MUST NOT BE FORGOTTEN. THESE ARE THE PLAYERS...HOW WILL THEY MIX? AS OF 1930Z THE SHORT WAVE IS SHOWING ITS HAND FIRST BY FIRING OFF STORMS IN BAILEY COUNTY. IT IS EXPECTED THIS TROUGH WILL CONTINUE TO MOVE INTO THE MOISTURE RICH AIR AND CREATE A MUCH LARGER AREA OF PRECIP ACROSS THE SOUTH PLAINS THROUGH THE EVENING AND OVERNIGHT HOURS. AS THESE STORMS MOVE CLOSER TO THE AFOREMENTIONED BOUNDARY...A BRIEF ENHANCEMENT OF THESE STORMS COULD DEVELOP...CAUSING A FEW STORMS TO BECOME STRONG AT TIMES. THE SPC HAS INCLUDED THE AREA IN THE MARGINAL RISK AREA...AND WITH INVERTED V SOUNDINGS...STRONG DOWNBURST WINDS LOOK TO BE THE BIGGEST RISK WITH THESE STORMS. ALSO...NEED TO ACCOUNT FOR LOCALLY HEAVY RAIN...BUT WILL HOLD OFF ON ANY ISSUEANCE OF FLOOD PRODUCTS ATTM. ANY HIDDEN BOUNDARIES WILL AID IN POP-UP CONVECTION THIS AFTERNOON. BY TOMORROW MORNING STORMS SHOULD BE MOVING TO THE EASTERN SOUTH PLAINS AND THROUGH THE ROLLING PLAINS WITH SIGNIFICANT DRY AIR FOLLOWING BEHIND. THEREFORE...EXPECT RAPID CLEARING ONCE RAIN CLEARS AREA AND TEMPS TO RECOVER SEVERAL DEGREES HIGHER THAN TODAY. LONG TERM... UPPER LEVEL RIDGE CENTERED ACROSS FOUR CORNERS REGION GRADUALLY AMPLIFIES AND SLOWLY MIGRATES EASTWARD THROUGH NEXT WEEKEND. AN ACTIVE POLAR JET WILL DISTRIBUTE A NUMBER OF IMPULSES ALONG PERIPHERY OF RIDGE ACROSS THE CENTRAL PLAINS AND MIDWEST BUT HIGH PRESSURE DOME SPREAD ACROSS WEST TEXAS APPEARS TOO STOUT FOR THAT ENERGY TO INFLUENCE SENSIBLE WEATHER LOCALLY. WITH DRIER PATTERN ESTABLISHING ITSELF...BEST TO FOUCUS ON TEMPERATURES...SPECIFICALLY LOCATIONS ACROSS THE SOUTH PLAINS LIKELY TO SEE WARMEST TEMPERATURES OF THE SUMMER THROUGH MIDWEEK...PEAKING NEAR 100 FOR MOST OF US ON THE CAPROCK THURSDAY DUE TO RISING MIDLEVEL HEIGHTS AND WEAK SOUTH-SOUTHWEST SURFACE FLOW THROUGH THE DAY ON THURSDAY. OTHERWISE SEASONABLY HOT DAYTIME HIGHS AND MILD OVERNIGHTS. BY THE END OF THE WEEKEND THE RIDGE IS CENTERED OVER EAST TEXAS BUT THEN BEGINS TO BUILD BACK WESTWARD EVEN STRONGER AS DEEP LOW APPROACHES PACIFIC NORTHWEST FOR THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 93 66 96 / 40 10 0 0 TULIA 66 94 69 96 / 50 10 0 10 PLAINVIEW 68 94 69 97 / 50 10 0 0 LEVELLAND 67 96 70 98 / 40 10 0 0 LUBBOCK 70 96 73 99 / 50 10 0 0 DENVER CITY 67 97 70 99 / 40 10 0 0 BROWNFIELD 68 96 71 99 / 40 10 0 0 CHILDRESS 72 98 74 102 / 50 20 0 0 SPUR 69 97 73 101 / 50 20 0 0 ASPERMONT 73 100 76 103 / 30 20 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/01/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 259 PM CDT MON AUG 3 2015 TXZ021>044-042000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 259 PM CDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS THE SOUTH PLAINS AREA THIS EVENING...EXITING THE REGION LATE TONIGHT. SOME OF THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND WIND GUSTS TO 55 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 254 PM CDT MON AUG 3 2015 TXZ027-032015- BAILEY TX- 254 PM CDT MON AUG 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAILEY COUNTY UNTIL 315 PM CDT... AT 254 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF NEEDMORE...OR 16 MILES SOUTHWEST OF MULESHOE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... NEEDMORE AND MULESHOE WILDLIFE REFUGE. LAT...LON 3391 10302 3411 10298 3418 10270 3391 10267 TIME...MOT...LOC 1954Z 264DEG 9KT 3403 10289 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 450 PM CDT MON AUG 3 2015 TXZ034-032230- HOCKLEY TX- 450 PM CDT MON AUG 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOCKLEY COUNTY UNTIL 530 PM CDT... AT 448 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SUNDOWN...OR 10 MILES SOUTHWEST OF LEVELLAND...MOVING NORTHEAST AT 5 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE STRETCHING FROM 10 MILES SOUTHWEST OF LEVELLAND TO 15 MILES EAST OF MORTON...ALSO MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LEVELLAND AND SUNDOWN...AND MOTORISTS ON FARM TO MARKET 1585 AND STATE HIGHWAY 114. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO RAPID PONDING OF WATER ON AREA ROADWAYS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3343 10259 3372 10261 3376 10241 3349 10225 TIME...MOT...LOC 2148Z 229DEG 6KT 3349 10251 JORDAN
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585294.